MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; CUSTOM LACERATION TRAY

Medline Industries, LP MEDLINE; CUSTOM LACERATION TRAY
Catalog Number DYNDL1177C
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that these laceration trays have instruments that do not hold suture needles and when the needle holder is used to tie a suture it has flaws in it which break the suture.
 
Additional Manufacturer Narrative
The customer reported laceration trays have instruments that do not hold suture needles and when the needle holder is used to tie a suture it has flaws in it which break the suture.A sample was received for investigation; medline received one unopened kit, observed the needle holder in the tray, and found that upon unlatching the needle holder it was extremely difficult to separate from the hinge, and upon functional testing the screw hinge appeared stuck as the jaw tips were unable to open and close smoothly making it difficult to use and operate.The reported defective needle holder condition was confirmed by medline sample evaluation; the vendor used the sample to hold silk, nylon, and polypropylene threads along with the metal suture and reported the needle holder did not cut, snag, or damage the threads and did not have sharp edges or scissors like blades that would allow it to cut the suture.Based on the complaint details, the root cause was considered to be a supplier product issue relating to the component manufacturing process, and the complaint was provided to the component manufacturing facility for further evaluation with supplier quality monitoring for trending purposes.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
CUSTOM LACERATION TRAY
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
veera karravula
three lakes drive
northfield, IL 60093--275
MDR Report Key50715686
Report Number1417592-2026-35846
Device Sequence Number10696312
Product Code MCY
UDI-Device Identifier40884389035451
UDI-Public40884389035451
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYNDL1177C
Device Lot Number23ABH852
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown